Alert archive / Michigan / Special Weather Statements in 2007

Special Weather Statement, NWS Grand Rapids, MI

August 7, 2007Muskegon County, Oceana County, Michigan

NWS Grand Rapids, MI issued this special weather statement at Aug 7, 2007, 1:37 AM EDT for Muskegon County, Oceana County, Michigan. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2007, 1:37 AM EDT (05:37 UTC)
Expired
Aug 7, 2007, 2:45 AM EDT
In force
68 min
Issued by
NWS Grand Rapids, MI

Counties Muskegon County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 109 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGRR 070540
SPSGRR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
137 AM EDT TUE AUG 7 2007

MIZ037-038-043-044-050-070645-
LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-
137 AM EDT TUE AUG 7 2007

...SPECIAL WEATHER STATEMENT...

AT 128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES WEST OF
HART TO 18 MILES SOUTHWEST OF WHITEHALL...MOVING NORTHEAST AT 15 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.  THESE THUNDERSTORMS WILL BE CAPABLE OF 
RAINFALL RATES IN EXCESS OF AN INCH PER HOUR.

LOCATIONS IN OR NEAR THE PATH INCLUDE...MONTAGUE...WHITEHALL AND
LAKEWOOD CLUB.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4380 8643 4392 8644 4414 8640 4410 8594
      4334 8586 4321 8633 4337 8643 4349 8646
      4361 8654 4368 8654

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:54 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 6, 11:54 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1154 PM EDT MON AUG 6 2007

LATEST UPDATE...AVIATION...

.SYNOPSIS... (400 PM MON AUG 6 2007)
A FRONTAL BOUNDARY SOUTH OF MICHIGAN...ORIENTED IN A WEST TO EAST
FASHION...WILL LIFT NORTH LATE TONIGHT AND TUESDAY. NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THE
FRONT AS AN AREA OF LOW PRESSURE MOVES EAST FROM THE CENTRAL PLAINS.
DRY WEATHER WILL RETURN FOR LATE TUESDAY NIGHT AND WEDNESDAY AS THE
LOW DEPARTS...BUT ANOTHER AREA OF LOW PRESSURE APPROACHING FROM THE
WEST WILL BRING A NEW CHANCE OF SHOWERS AND THUNDERSTORMS FOR
THURSDAY.

&&

.SHORT TERM... (1025 PM EDT MON AUG 6 2007)
FCST AND GRIDS FOR TONIGHT UPDATED TO FINE TUNE TIMING OF RAIN AND
THUNDERSTORMS INTO OUR CWFA FROM 03Z TO 12Z TUE. BUMPED UP TO LIKELY
POPS FOR OUR FAR SOUTHERN AND SW CWA FOR LATE TONIGHT BASED ON RADAR
TRENDS AND LATEST GUIDANCE. THE KGRR 88D SHOWS JUST A COUPLE OF
LIGHT
SHOWERS AND SPRINKLES OVER OUR FAR SW CWFA. HOWEVER A MORE
SUBSTANTIAL AREA OF RAIN WITH SOME THUNDERSTORMS WILL MOVE INTO OUR
SOUTHERN AND SW CWA BETWEEN 03Z AND 05Z AND THEN GRADUALLY MOVE
FURTHER NE TO AFFECT OUR CENTRAL AND PERHAPS NORTHERN CWA TOWARDS
DAYBREAK TUESDAY.

NO SVR WX HAS BEEN REPORTED ANYWHERE CLOSE TO OUR CWFA TODAY AND
TONIGHT AND WE SHOULD NOT HAVE ANY SEVERE WX OVERNIGHT. HOWEVER
THERE IS POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL PARTICULARLY OVER
OUR SOUTHERN CWA (MAINLY SOUTH OF I-96) BETWEEN 06Z AND 12Z TUESDAY.
HOWEVER GFS GUIDANCE IS SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS
AND IS OVERDONE WITH QPF. NEVERTHELESS WILL MONITOR THIS
CLOSELY.

&&

.LONG TERM...(251 PM EDT MON AUG 6 2007)
DIDN/T MAKE TOO MANY CHANGES TO THE LONG TERM. BASICALLY...THE
FLATTENED UPPER RIDGE IS PROGD TO BUILD IN THE PLAINS AGAIN. THIS
WILL GENERATE A NW FLOW ALOFT TOWARD THE END OF THE PERIOD.
THUS...ANY CHANCE FOR PCPN WILL COME EARLY THURSDAY BEFORE THE RIDGE
BUILDS AS A SHORT WAVE MOVES EAST ACROSS THE NRN GREAT LAKES. AFTER
THURSDAY...WE HAVE DRY GRIDS. HIGH TEMPS WILL CONTINUE ABOVE NORMAL.
DEWPOINTS SHOULD GRADUALLY DECREASE INTO THE 50S AS WE TAP A LITTLE
DRIER AIR WITH THE NW FLOW.

&&

.AVIATION... (1154 PM EDT MON AUG 6 2007)
THE LATEST MODEL RUNS OF THE LOCALLY RUN 20KM WRF AT 07/00Z AND THE
OPERATIONAL NAM SUGGEST THE BEST RAINFALL WILL BE NEAR I-96 BETWEEN
06Z AND 18Z ON TUESDAY.  GIVEN THE HIGH PWAT VALUES... ONLY HEAVY
RAINFALL IS A REAL THREAT. I EXPECT THAT DUE TO WINDS LESS THAN 20
KNOTS BELOW 850 TUESDAY... THE LOW CLOUDS GENERATED BY THE RAINFALL
WILL BE HARD TO LOSS. THUS I KEEP MVFR CEILING MOST OF THE DAY...
AFTER THE RAIN ENDS. FOG MAY BE AN ISSUE TUESDAY NIGHT.

&&

.MARINE... (400 PM EDT MON AUG 6 2007)
SOME FOG/HAZE WILL BE AFFECTING THE NEARSHORE WATERS OF LAKE
MICHIGAN TONIGHT AND TUESDAY WITH DEW POINTS AROUND 70. THERE COULD
BE A PERIOD OF CHOPPY WATERS LATE TONIGHT AND TUESDAY DEPENDING ON
STRENGTH/POSITION OF THE SOUTHERLY LOW LEVEL JET AHEAD OF THE
APPROACHING WAVE. NUMEROUS TSTMS DURING THIS TIME WILL ALSO POSE A
THREAT TO MARINERS.

&&

.HYDROLOGY... (400 PM EDT MON AUG 6 2007)
LOCALLY HEAVY RAINFALL MAY RESULT IN SOME URBAN AND SMALL STREAM
FLOODING LATE TONIGHT AND TUESDAY... AND CANT EVEN RULE OUT SOME
LOCAL FLASH FLOODING IF CELLS MANAGE TO REPEAT OVER THE SAME AREA.
NO LARGE SCALE FLOODING OR RIVER PROBLEMS ANTICIPATED HOWEVER.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:   MEADE
SHORT TERM: LAURENS
LONG TERM:  93
AVIATION:   WDM
MARINE:     MEADE
HYDROLOGY:  MEADE
Hazardous weather outlook, Aug 6, 11:04 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1104 PM EDT MON AUG 6 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-070845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1104 PM EDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL TRACK INTO EXTREME SOUTHWEST LOWER MICHIGAN
BEFORE MIDNIGHT... THEN SLOWLY SPREAD NORTHEAST THROUGH THE EARLY
MORNING HOURS. MOST OF THE SIGNIFICANT PRECIPITATION WILL BE SOUTH
AND WEST OF A LINE FROM MUSKEGON TO BATTLE CREEK THROUGH SUNRISE.
LOCALLY...TORRENTIAL RAIN IS EXPECTED WITH THE STRONGER STORMS.
RAINFALL RATES OF MORE THAN AN INCH AND HALF PER HOUR IS MORE THAN
POSSIBLE UNDER THE STRONGER THUNDERSTORMS. IF THAT HAPPENS...URBAN
AND POOR DRAINAGE FLOODING WOULD DEVELOP. FREQUENT CLOUD TO GROUND
LIGHTNING AND WINDS GUSTING TO 25 MPH ARE EXPECTED WITH THE STRONGER
THUNDERSTORMS. STORM MOVEMENT WILL BE NORTHEAST AT ABOUT 20 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE ACTIVE PATTERN WILL PERSIST THROUGH THURSDAY. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS TUESDAY BUT THE MORE SIGNIFICANT THREAT
WILL BE LOCALLY VERY HEAVY RAIN AND FREQUENT LIGHTNING INTO LATE
TUESDAY AFTERNOON. DAMAGING WINDS AND AN ISOLATED TORNADO ARE AT
TOTALLY OUT OF THE QUESTION BUT AGAIN THE REAL THREAT WILL BE FOR
LOCALLY HEAVY RAINFALL RESULTING URBAN AND SMALL STREAM FLOODING.
SEVERAL INCHES OF RAIN COULD FALL IN AREAS WHERE THE THUNDERSTORMS
PERSIST. URBAN AND SMALL STREAM FLOODING IS BY FAR THE SOME
SIGNIFICANT THREAT FROM THESE THUNDERSTORMS. FOR THE MOST
PART...THAT THREAT WILL BE SIGNIFICANTLY SOUTH OF ROUTE 10.

WHILE THUNDERSTORMS COULD DEVELOP ON WEDNESDAY...A STRONGER ROUND OF
THUNDERSTORMS APPEARS POSSIBLE FOR THURSDAY. ON THURSDAY A COLD
FRONT IS SHOWN TO ARRIVE FROM THE NORTHWEST. THIS COULD TRIGGER SOME
SEVERE WEATHER...AND ADDITIONAL HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR TUESDAY. RAINFALL REPORTS WOULD
BE BENEFICIAL.

LMZ844>849-070845-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
1104 PM EDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT
THUNDERSTORMS WITH FREQUENT LIGHTNING...VERY HEAVY RAINFALL...WIND
GUSTS TO 30 KNOTS AND HIGHER WAVES ARE EXPECTED SOUTH OF MUSKEGON
OVERNIGHT. THERE IS A SLIGHT CHANGE THEY COULD GET AS FAR NORTH AS
LITTLE SABLE POINT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SEVERAL ROUNDS OF THUNDERSTORMS COULD OCCUR TUESDAY INTO THURSDAY...
LEADING TO HIGHER WINDS AND WAVES.

GUSTY WINDS COULD DEVELOP THURSDAY NIGHT INTO FRIDAY...POSSIBLY
LEADING TO HAZARDOUS CONDITIONS TO SMALL CRAFT.

WDM

In the hours before

Special weather statement, Aug 7, 1:37 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
137 AM EDT TUE AUG 7 2007

MIZ037-038-043-044-050-070645-
LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-
137 AM EDT TUE AUG 7 2007

...SPECIAL WEATHER STATEMENT...

AT 128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES WEST OF
HART TO 18 MILES SOUTHWEST OF WHITEHALL...MOVING NORTHEAST AT 15 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.  THESE THUNDERSTORMS WILL BE CAPABLE OF
RAINFALL RATES IN EXCESS OF AN INCH PER HOUR.

LOCATIONS IN OR NEAR THE PATH INCLUDE...MONTAGUE...WHITEHALL AND
LAKEWOOD CLUB.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4380 8643 4392 8644 4414 8640 4410 8594
      4334 8586 4321 8633 4337 8643 4349 8646
      4361 8654 4368 8654

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:27 AM EDTSpecial Weather StatementGRRAllegan, Kalamazoo, Lake, Mason, Muskegon, Newaygo and 2 more78 min
Aug 7, 6:00 AM EDTSpecial Weather StatementGRRCalhoun, Kalamazoo, Van Buren60 min
Aug 7, 7:06 AM EDTSpecial Weather StatementGRRCalhoun, Jackson, Kalamazoo69 min
Aug 7, 6:53 PM EDTSpecial Weather StatementGRRCalhoun52 min
Aug 7, 7:08 PM EDTSpecial Weather StatementGRRJackson52 min
Aug 7, 7:17 PM EDTSevere Thunderstorm WarningGRRJackson30 min
Aug 7, 7:58 PM EDTSpecial Weather StatementGRRJackson32 min

Nearby

Special Weather Statements in Michigan, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.